Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 13, 2021, 6:45 PM CDT for 7 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 6:45 PM CDT (23:45 UTC)
- Expired
- Oct 13, 2021, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 40
Counties Bexar County, TX, Blanco County, TX, Burnet County, TX, Gillespie County, TX, Kendall County, TX, Llano County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2273 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 12.3
The text
As transmitted.
499
WWUS84 KEWX 132345
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
645 PM CDT Wed Oct 13 2021
TXZ171>173-186>192-204>206-140030-
Bexar TX-Blanco TX-Williamson TX-Bandera TX-Burnet TX-Comal TX-
Gillespie TX-Kerr TX-Llano TX-Medina TX-Hays TX-Kendall TX-Travis TX-
645 PM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of eastern Bandera,
northwestern Travis, eastern Gillespie, Kendall, Burnet, central
Medina, northwestern Williamson, southeastern Kerr, northwestern
Hays, Blanco, Llano, Bexar and central Comal Counties through 730 PM
CDT...
At 644 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buchanan Lake Village to near Crabapple to
near Old Tunnel State Park to Bandera Falls to near Quihi. Movement
was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Kerrville, Live Oak, Boerne, Fredericksburg, Hondo,
Burnet, Marble Falls, Kingsland, Llano, Castroville, Comfort, Blanco,
Bertram, Bandera, Round Mountain, San Antonio Int Airport, Stinson
Municipal Airport, Buchanan Dam and Canyon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2924 9846 2938 9930 3092 9879 3092 9845
3094 9841 3096 9786
TIME...MOT...LOC 2344Z 279DEG 23KT 3089 9837 3038 9884 3004 9886 2970
9897 2941 9898
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:01 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 13, 3:01 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 301 PM CDT Wed Oct 13 2021 .SHORT TERM (Tonight through Thursday Night)... DFX Doppler radar is showing a line of showers and thunderstorms pushing from the southwest to the northeast affecting the western portion of Val Verde County as of 230 pm CDT. Both GOES 16 and 17 visible images are showing Tropical Storm Pamela pushing across central Mexico with a steering wind flow from the southwest, which means that most of that moisture will end up across South Central Texas this afternoon into late this evening across the western half of the area and over the eastern half mainly overnight through late Thursday morning. It is a complicated short-term forecast period, however, breaking it up for you all for better understanding and sharing our thoughts on how we think things are going to play out. So, for this afternoon into the evening, showers and thunderstorms will continue to increase out west across the Rio Grande and southern Edwards Plateau as a frontal boundary sits across central Texas, increased moisture arrives from the Gulf of Mexico and the eastern Pacific associated with Tropical Storm Pamela. The setup looks interesting as DRT forecast soundings suggest water-loaded sounding in addition to elevated CAPE values and EBWD around 40 knots before sunset. Therefore, can't rule out a strong to marginally severe storm to develop with possible strong gust winds of 40 and up to 60 mph. Also, can't rule out a quick spin-up under this scenario. Once the evening arrives, scattered to numerous showers and thunderstorms are forecast to develop across the southern Edwards Plateau with a water-loaded atmosphere which means that heavy rain is anticipated over the affected areas. Several HiRes models including HRRR, RAP, NAM Nest, and Texas Tech suggest for showers and thunderstorms to keep going overnight into Thursday with a low to mid-level trough axis being the driver as it moves from northwest to southeast. With pwats running around 2.2 to 2.5 inches overnight over the western part of the Hill Country and most areas east of Highway 83, heavy rain is likely to occur and produce flash flooding. Also, the latest guidance suggests for the heavy rain to affect areas along the I-35 corridor not included in previous discussions and have been added to Flash Flood Watch that is in effect through Thursday evening. Storm rainfall totals continue to be the same as previous forecast packages with 2 to 5 inches overall over most locations and 5 to 7 inches over isolated spots. Rain should come to an end from west to east on Thursday with some lingering showers expected across the Coastal Plains during the afternoon. A relatively quiet night is forecast for Thursday evening with lows in the mid 60s to low 70s across most areas. && .LONG TERM (Friday through Wednesday)... Much quieter weather is set to enter the picture, just in time for the weekend. Friday will be a transition day, as our strongest cold front of the season races through the area. The front should move into the Hill Country and Southern Edwards Plateau by 9am, through the I-35 Corridor by 11am, and clear the entire CWA by 1pm. There should be a fairly wide range in high temperatures across the region given the timing of the frontal passage, with mid to upper 70s over the Hill Country, to the mid to upper 80s south of a Del Rio to San Antonio to San Marcos line. Winds will pick up rather quickly, and be somewhat gusty at times, with sustained winds of 10-20 mph, gusting to 30 mph for a few spots. A quick drop in humidity levels will be immediately noticed, which is the result of much cooler air working into the region. Expect winds to remain quite breezy on Friday night, leading to what could almost be referred to as a "chilly" start to Saturday morning. Temperatures will start in the 50s for most, and adding in the breeze, a slight chill to the air will be felt. High pressure will slowly settle southward during the day on Saturday, with absolutely P-E-R-F-E-C-T Fall weather making itself known both days this weekend. Winds will remain light and NE/ENE through the weekend, along with mainly clear skies and highs in the upper 60s to mid 70s. Sunday morning will actually bring the coolest air of the season, as winds relax, skies remain clear, and surface dewpoints fall into the upper 30s/lower 40s, expect morning temperatures on Sunday to be in the lower to middle 40s over the Hill Country, with a few upper 30s even possible in some of our drainage areas. The remainder of the region will start in the mid to upper 40s, warming to the 70s by the afternoon. Please, please, please find some time to get outside this weekend and enjoy the fall weather, you will not regret it! Looking to next week, we should remain within a quieter pattern, along with more seasonable temperatures in the 80s and mornings in the 50s. Moisture will slowly start to return by mid to late week as our next cold front approaches. Models are actually in decent agreement at this juncture on the timing of this front, but how much moisture we can squeeze out of it is still yet to be determined. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 85 69 83 54 / 90 50 - - 0 Austin Bergstrom Intl Airport 70 84 68 84 51 / 90 70 - 10 0 New Braunfels Muni Airport 71 88 69 86 52 / 90 70 - 10 0 Burnet Muni Airport 69 85 65 79 50 / 90 20 0 - 0 Del Rio Intl Airport 70 91 68 86 55 / 60 0 0 - 0 Georgetown Muni Airport 70 84 68 80 50 / 90 40 - - 0 Hondo Muni Airport 70 89 66 86 52 / 90 20 0 10 0 San Marcos Muni Airport 70 85 67 85 52 / 90 70 - 10 0 La Grange - Fayette Regional 74 86 71 87 54 / 60 90 10 20 0 San Antonio Intl Airport 72 87 70 85 54 / 80 30 0 10 0 Stinson Muni Airport 74 89 71 88 56 / 80 40 0 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-Dimmit-Edwards-Frio- Gillespie-Guadalupe-Hays-Kendall-Kerr-Kinney-Llano-Maverick-Medina- Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Short-Term/Aviation...17 Long-Term...Morris Decision Support...Hampshire
Hazardous weather outlook, Oct 13, 3:37 AM CDT, 15 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 337 AM CDT Wed Oct 13 2021 TXZ171>173-183>194-202>209-217>225-228-140845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 337 AM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms will continue Wednesday. The main event is currently forecast to arrive Wednesday evening and continue into Thursday morning. There is a moderate risk for excessive rainfall leading to flash flooding during this time along and west of the I-35 corridor. An axis of 3-5 inches of rainfall is currently forecast across the Hill Country and southern Edwards Plateau, with isolated higher amounts up to 7 inches. 1-4 inches of rainfall is forecast along the Rio Grande and I-35 corridor. A Flash Flood Watch is in effect roughly along and west of the I-35 corridor. Rainfall amounts of less than 1 inch is forecast east of the watch area. In addition, there is a very low but nonzero risk for a tornado or perhaps some damaging winds late Wednesday afternoon through Wednesday night, mainly over the western half of our region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will continue into Thursday morning with the possibility of heavy rainfall leading to Flash Flooding. Activity will be impacting areas of the I-35 corridor and points eastward through the morning hours. Rainfall should end west to east across the area by the afternoon hours Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit rainfall totals.
In the hours before
Special weather statement, Oct 13, 3:19 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 PM CDT Wed Oct 13 2021
TXZ202-217-132100-
Maverick TX-Kinney TX-
319 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of southeastern Kinney
and northwestern Maverick Counties through 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Quemado, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brackettville, Spofford, Anacacho, Fort Clark Springs and Laughlin
AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2908 10067 2910 10067 2939 10046 2924 10027
2916 10016 2896 10053
TIME...MOT...LOC 2018Z 226DEG 23KT 2906 10055
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 13, 4:00 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
400 PM CDT Wed Oct 13 2021
TXZ202-203-217-218-132145-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
400 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of eastern Kinney,
northeastern Maverick, western Uvalde and northwestern Zavala
Counties through 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Anacacho, or 11 miles southeast of Brackettville, moving northeast at
30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laguna, Dabney, Montell, Blewett, Cline, Garner State Park, Anacacho,
Reagan Wells and Turkey Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2904 10036 2928 10034 2961 10023 2962 9968
2891 9996
TIME...MOT...LOC 2059Z 213DEG 26KT 2925 10024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Oct 13, 4:33 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
433 PM CDT Wed Oct 13 2021
TXZ185-203-132215-
Uvalde TX-Real TX-
433 PM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Uvalde and Real
Counties through 515 PM CDT...
At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Barksdale to near Montell to near Laguna to 6
miles west of Uvalde Estates. Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Uvalde, Leakey, Camp Wood, Knippa, Laguna, Tuff, Rio Frio, Concan,
Vance, Uvalde Estates, Montell, Garner State Park, Reagan Wells and
Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 10004 2963 10001 2971 10005 2972 10002
2978 10003 2980 10001 2985 10003 2988 10002
3008 9972 2997 9969 2991 9969 2991 9967
2916 9947 2909 10000
TIME...MOT...LOC 2132Z 213DEG 36KT 2972 10006 2952 9997 2939 9993
2914 9993
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CPSpecial weather statement, Oct 13, 6:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
645 PM CDT Wed Oct 13 2021
TXZ171>173-186>192-204>206-140030-
Bexar TX-Blanco TX-Williamson TX-Bandera TX-Burnet TX-Comal TX-
Gillespie TX-Kerr TX-Llano TX-Medina TX-Hays TX-Kendall TX-Travis TX-
645 PM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of eastern Bandera,
northwestern Travis, eastern Gillespie, Kendall, Burnet, central
Medina, northwestern Williamson, southeastern Kerr, northwestern
Hays, Blanco, Llano, Bexar and central Comal Counties through 730 PM
CDT...
At 644 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buchanan Lake Village to near Crabapple to
near Old Tunnel State Park to Bandera Falls to near Quihi. Movement
was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Kerrville, Live Oak, Boerne, Fredericksburg, Hondo,
Burnet, Marble Falls, Kingsland, Llano, Castroville, Comfort, Blanco,
Bertram, Bandera, Round Mountain, San Antonio Int Airport, Stinson
Municipal Airport, Buchanan Dam and Canyon Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2924 9846 2938 9930 3092 9879 3092 9845
3094 9841 3096 9786
TIME...MOT...LOC 2344Z 279DEG 23KT 3089 9837 3038 9884 3004 9886 2970
9897 2941 9898
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Oct 13, 3:19 PM CDT | Special Weather Statement | EWX | Kinney | 41 min |
| Oct 13, 4:00 PM CDT | Special Weather Statement | EWX | Uvalde | 45 min |
| Oct 13, 4:33 PM CDT | Special Weather Statement | EWX | Real, Uvalde | 42 min |
| Oct 13, 4:48 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real, Uvalde | 57 min |
| Oct 13, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 53 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.